Everyone reacts to medications and drugs differently. One person may develop a rash while taking a certain medication, while another person on the same drug may have no adverse reaction. Drug sensitivity refers to an inability to tolerate the adverse effects of a medication. Symptoms can include nausea, vomiting, stomach cramps, and headaches.
Signs and symptoms of medication and drug sensitivity may include:
- Stomach cramps
A sensitivity to medications and drugs, such as antibiotics, is a cause of symptoms mostly involving the GI tract. Some people may report nausea and vomiting, while others may feel a headache or some myalgia. The two most common causes of medication and drug sensitivity are changes in the gut microbiome and the potential cross-reactivity of the antibiotic itself with other organs.
The best treatment option is to limit exposure to the known medication or drug that is causing one’s symptoms. The following interventions may also be used to treat the symptoms of a medication and drug sensitivity:
- Nonsteroidal anti-inflammatory drugs
- Corticosteroids for severe reactions
- Epinephrine for anaphylaxis
With local anesthetic and medication testing, we can discover hidden triggers, confirm suspected triggers, and provide additional treatments, including immunotherapy if appropriate. Contact Northeast Allergy, Asthma & Immunology today to schedule your appointment.